Akathisia as Violence
J Clin Psychiatry 1997;58(1):31-32 [letter]
© Copyright 2015 Physicians Postgraduate Press, Inc.
Purchase This PDF for $40.00
If you are not a paid subscriber, you may purchase the PDF.
(You'll need the free Adobe Acrobat Reader.)
Receive immediate full-text access to JCP. You can subscribe to JCP online-only ($86) or print + online ($156 individual).
With your subscription, receive a free PDF collection of the NCDEU Festschrift articles. Hurry! This offer ends December 31, 2011.
If you are a paid subscriber to JCP and do not yet have a username and password, activate your subscription now.
As a paid subscriber who has activated your subscription, you have access to the HTML and PDF versions of this item.
Click here to login.
Did you forget your password?
Still can't log in? Contact the Circulation Department at 1-800-489-1001 x4 or send email
Letter to the Editor
Sir: Manifestations of akathisia, a side effect of antipsychotic
drugs, include restlessness, muscular tension, and a compulsion
to move. Infrequently, agitation and violence have
been reported to be associated with antipsychotic treatment and could be related to akathisia. Differentiating between akathisia
that manifests itself as violence and generalized psychotic
agitation is clinically important in order to avoid a vicious
circle of violence in patients who are being treated with antipsychotics.
We report a case of persistent agitation and violence
in a patient with bipolar mood disorder that was probably
a manifestation of akathisia.